MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL INC. CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Model Number IPN000083
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that when the doctor inserted the balloon, it was noted that the balloon would not inflate properly.The catheter was pulled out from the patient's body and inflated, and the balloon burst.Therefore, the doctor judged the product to be defective.As a result, the doctor used a new catheter to complete treatment.There was no report of patient complications, serious injury or death.
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint that the "balloon burst" during use is confirmed.Upon visual inspection, the balloon was found ruptured/torn.During the investigation, a non-teleflex 5ml luer-slip syringe was connected to the inflation lumen.The returned non-teleflex luer-slip syringe barrel is not controlled to prevent the syringe plunger to be pulled more than a desired volume.The maximum capacity of the balloon is 0.75cc and it should not be exceeded.The balloon rupture/damage was a potential result of over-inflation due to the use of a non-control stroke syringe.The root cause of the ruptured balloon is undetermined, but a potential cause is due to over-inflation.An in-service has been requested to reiterate the instructions for use, including the appropriate method for testing balloon integrity before use.The instructions for use state: "do not exceed the maximum inflation capacity of the balloon as indicated on the pigtail of the media injection lumen and in the separate instructions insert.Exceeding this volume will not appreciably increase the diameter of the balloon and will increase the possibility of balloon rupture." and "testing balloon integrity before use: fill the syringe with the amount of inflation medium recommended for the catheter being used.Warning: do not exceed the maximum inflation capacity of the balloon as indicated on the pigtail of the media injection lumen and in the separate instruction insert." a device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key10168209
Report Number3010532612-2020-00165
Device Sequence Number2116404
Product Code DYG
UDI-Device Identifier00801902002273
UDI-Public00801902002273
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberIPN000083
Device Catalogue NumberAI-07135
Device Lot Number16F19E0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1